Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS St. Louis, MO

April 3, 2007Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2007, 5:19 AM CDT for Knox County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 5:19 AM CDT (10:19 UTC)
Expired
Apr 3, 2007, 5:45 AM CDT
In force
26 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Knox County, MO

The radar

The St Louis radar (KLSX), 208 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:19 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 031020
SVRLSX
MOC103-031115-
/O.NEW.KLSX.SV.W.0037.070403T1019Z-070403T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
519 AM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI

* UNTIL 615 AM CDT

* AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 27 MILES WEST OF EDINA...OR ABOUT 6 MILES
  NORTHWEST OF KIRKSVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDINA...
  PLEVNA...
  KNOX CITY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

HAIL UP TO HALF DOLLAR SIZE IN DIAMETER HAS BEEN REPORTED IN 
NOVINGER IN ADAIR COUNTY AT 510 AM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4029 9234 3997 9233 3997 9195 4029 9197

$$

PEDIGO
1 follow-up statement
000 
WWUS53 KLSX 031045
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 AM CDT TUE APR 3 2007

MOC103-031055-
/O.CAN.KLSX.SV.W.0037.000000T0000Z-070403T1115Z/
KNOX MO-
545 AM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 4029 9234 3997 9233 3997 9195 4029 9197

$$

PEDIGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:59 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 3, 1:59 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
159 AM CDT TUE APR 3 2007

.DISCUSSION...
ONE LAST WRM AND STORMY DAY FOR THE BI-STATE REGION TIL A COOL
AND DRY WX PATTERN BGNS TGT. SFC LOW WILL DVLP OVR IA AS
A RELATIVELY STG SHRTWV TROF MOVES EWD THRU THE NRN PLAINS AND
UPR LVL DIVERGENCE INCRS OVR NWRN MO AND IA BY 12Z TUE AHD OF UPR
LVL TROF. TSRA CAN BE EXPECTED ALONG THIS STG CDFNT AS IT MOVES
FAIRLY RAPIDLY SEWD THRU THE CWA TDA. BOTH NAM AND GFS MDLS DEPICT
STG UPR LVL DIVERGENCE OVR MUCH OF THE CWA BY 18Z TUE AHD OF THE
UPR LVL TROF. POTENTIAL OF SVR STORMS ALONG AND AHD OF THIS CDFNT
AS THE NAM MDL FCSTS K INDICES IN THE LWR 30S OVR MAINLY THE ERN
AND SRN PTN OF THE CWA BY 18Z TUE ALONG WITH SFC LI VALUES OF ARND
-6 ALONG AND AHD OF THE CDFNT. TEMPERATURES WILL LIKELY BGN TO
FALL THIS AFTN ACRS THE NRN AND WRN PTN OF THE CWA BHND THE CDFNT
AS THE MDLS ARE SHOWING VRY STG 850 MB CAA MAINLY FM STL N AND W
THIS AFTN. THE CDFNT SHOULD PUSH SEWD TO THE MOST ERN AND SRN
PTNS OF THE CWA BY 00Z WED. MAY INCLUDE A LOW POP THIS EVNG
MAINLY OVR THE SERN PTN OF THE CWA...TIL STG LOW LVL CAA AND
DRYING END THE THREAT OF TSRA. WILL HAVE CLRG BEHIND THE CDFNT AS
STG SFC RDG BLDS SEWD THRU THE CWA THIS EVNG...BUT WILL LIKELY
HAVE SOME WRP ARND TYPE LOW LVL CLOUDINESS MAINLY OVR THE NRN AND
ERN PTN OF THE CWA LT TGT INTO EARLY WED MRNG SW OF THE SFC AND
UPR LVL LOW CNTRD OVR THE GRT LKS REGION. MUCH COLDER TEMPERATURES
FOR WED MRNG AS THE MDLS DROP THE -4 DGR C 850 MB ISOTHERM SWD TO
THE STL METRO AREA BY 12Z WED. LOW TEMPERATURES SHOULD BE IN THE
30S TGT WITH LOWS NR THE FREEZING MARK IN COU AND UIN. TRANQUIL
AND UNSEASONABLY COOL WX FOR WED AND WED NGT AS THE STG SFC RDG
CONTS TO BLD SEWD THRU MO AND IL. LOW TEMPERATURES WED NGT SHOULD
BE BLW FREEZING OVR THE ENTR CWA WITH GOOD RADIATIONAL COOLING
WITH A MOSTLY CLR SKY...DCRSG NWLY SFC WNDS...AND SFC DWPTS IN THE
UPR TEENS TO LWR 20S. NAM MDL DVLPS SOME WAA TYPE PCPN OVR MAINLY
THE SWRN PTN OF THE CWA THU NGT...ALTHOUGH THE GFS KEEPS ALL THE
PCPN SW OF THE CWA. MAY INCLUDE A LOW POP OF RAIN/SNOW THU NGT
OVR THE SWRN PTN OF THE CWA.

GKS

&&

.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS WILL PREVAIL AREAWIDE THRU MUCH
OF THE VALID TAF PERIOD. THE ONLY STICKING POINT WITH THIS WILL BE
DECENT POTENTIAL FOR TSRA ALONG A STRONG CDFNT THAT WILL MOVE THRU
THE FA FROM NW-SE DURING LATE TUESDAY MORNING TO LATE TUESDAY
AFTERNOON. IN ADDITION...SOME POST-FRONTAL CLOUDS EXPECTED FOR A
FEW HOURS...BUT LOOKS LIKE BASES WILL BE IN THE UPPER MVFR-LOW VFR
RANGE...OR 3000-3500FT. LARGE PRESSURE RISES EXPECTED BEHIND
FRONT WILL RESULT IN STRONG AND GUSTY NW WINDS...ESPECIALLY WHEN
CONSIDERING STRENGTH OF FRONT. OTHERWISE...THE ONLY REMAINING ITEM
CONCERNS LLWS WITH 45-50KT LO LEVEL JET THAT HAS DEVELOPED AND IS
EXPECTED TO CONTINUE THRU ABOUT DAYBREAK TUESDAY. MAINTAINED THE
LLWS MENTION IN ALL TAFS PRIMARILY FOR SPEED SHEAR WITH ONLY MINOR
DIRECTIONAL DIFFERENCES.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 2, 3:00 PM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT MON APR 2 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
300 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS AFTER MIDNIGHT. SOME OF THE STORMS MAY
BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE REGION ON TUESDAY AS
A STRONG COLD FRONT MOVES THROUGH THE AREA. SOME OF THE STORMS COULD
BE SEVERE...ESPECIALLY DURING THE AFTERNOON. THE PRIMARY SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

THE COLD FRONT WHICH WILL MOVE THROUGH THE AREA ON TUESDAY WILL
BRING AN ABRUPT END TO THE ABOVE AVERAGE TEMPERATURES WE HAVE BEEN
EXPERIENCING ACROSS THE BI-STATE AREA. A LARGE CANADIAN HIGH
PRESSURE SYSTEM WILL BUILD INTO THE REGION AND DOMINATE OUR WEATHER
PATTERN THROUGH THE WEEKEND. LOW TEMPERATURES WILL FALL BELOW
FREEZING DURING THE LATER HALF OF THE WEEK AND INTO THE WEEKEND. LOW
TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING FROM THURSDAY
MORNING THROUGH SUNDAY MORNING.

PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST
CLOSELY AND BE PREPARED IF TENDER VEGETATION SHOULD NEED TO BE
PROTECTED FROM THE COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY OVERNIGHT TONIGHT ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:05 AM CDTSevere Thunderstorm WarningLSXKnox, Shelby40 min
Apr 3, 6:43 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby62 min
Apr 3, 7:26 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby64 min
Apr 3, 8:38 AM CDTFlash Flood WarningLSXMonroe, Shelby4 hr
Apr 3, 8:38 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway52 min
Apr 3, 9:14 AM CDTSevere Thunderstorm WarningLSXPike46 min
Apr 3, 9:30 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery45 min
Apr 3, 9:48 AM CDTSevere Thunderstorm WarningLSXLincoln42 min
Apr 3, 12:10 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau50 min
Apr 3, 12:27 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage48 min
Apr 3, 12:48 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis23 min
Apr 3, 12:55 PM CDTSevere Thunderstorm WarningLSXCole, Osage49 min
Apr 3, 1:01 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Warren59 min
Apr 3, 1:11 PM CDTSevere Thunderstorm WarningLSXFranklin, Washington49 min
Apr 3, 1:28 PM CDTSevere Thunderstorm WarningLSXJefferson47 min
Apr 3, 1:32 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade43 min
Apr 3, 1:52 PM CDTSevere Thunderstorm WarningLSXReynolds38 min
Apr 3, 2:08 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade52 min
Apr 3, 2:13 PM CDTSevere Thunderstorm WarningLSXJefferson47 min
Apr 3, 2:14 PM CDTSevere Thunderstorm WarningLSXSaint Charles31 min
Apr 3, 2:20 PM CDTSevere Thunderstorm WarningLSXCrawford36 min
Apr 3, 2:21 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve39 min
Apr 3, 2:27 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis48 min
Apr 3, 2:31 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis29 min
Apr 3, 2:33 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds57 min
Apr 3, 2:48 PM CDTSevere Thunderstorm WarningLSXJefferson, Washington42 min
Apr 3, 2:59 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve46 min
Apr 3, 3:07 PM CDTSevere Thunderstorm WarningLSXWashington26 min
Apr 3, 3:11 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois49 min
Apr 3, 3:13 PM CDTSevere Thunderstorm WarningLSXMadison47 min
Apr 3, 3:27 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds33 min
Apr 3, 3:37 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve42 min
Apr 3, 3:57 PM CDTSevere Thunderstorm WarningLSXMadison33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.